Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 45, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 26, 2005, 9:50 AM EST for Madison County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2005, 9:50 AM EST (14:50 UTC)
- Expired
- Mar 26, 2005, 10:15 AM EST
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Madison County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 469 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 261450
SVRTAE
FLC079-261515-
/O.NEW.KTAE.SV.W.0045.050326T1450Z-050326T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
950 AM EST SAT MAR 26 2005
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MADISON COUNTY IN FLORIDA
THIS INCLUDES THE CITY OF MADISON
* UNTIL 1015 AM EST
* AT 947 AM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES SOUTH
OF MADISON...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MADISON BY 1000 AM EST...
LAT...LON 3033 8352 3037 8355 3060 8334 3062 8332
3062 8327 3049 8325 3046 8322 3041 8322
3027 8338 3027 8342
$$1 follow-up statement
000
WWUS52 KTAE 261506
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1005 AM EST SAT MAR 26 2005
FLC079-261515-
/O.CON.KTAE.SV.W.0045.000000T0000Z-050326T1515Z/
MADISON FL-
1005 AM EST SAT MAR 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1015 AM EST FOR
EASTERN MADISON COUNTY...
AT 958 AM EST...TRAINED WEATHER SPOTTERS REPORTED NICKEL TO ICE CUBE SIZED
HAIL WITH THIS STORM...WHICH WAS LOCATED NEAR LEE...OR ABOUT 6 MILES
SOUTHEAST OF MADISON...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHEAST OF HANSON BY 1010 AM EST...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.
LAT...LON 3033 8352 3037 8355 3060 8334 3062 8332
3062 8327 3049 8325 3046 8322 3041 8322
3027 8338 3027 8342
$$
48-TURNAGEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:08 AM EST, 6 hours 42 minutes earlier.
Area forecast discussion, Mar 26, 3:08 AM EST, 6 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 308 AM EST SAT MAR 26 2005 .SYNOPSIS...THE 04 UTC SURFACE ANALYSIS WAS RATHER COMPLICATED, WITH A WAVY COLD FRONT EXTENDING FROM EASTERN TENNESSEE DOWN TO SOUTHEAST TEXAS. A WEAK STATIONARY FRONT EXTENDED FROM SOUTH CAROLINA DOWN TO SOUTHEAST LOUISIANA, AND AN EAST-WEST ORIENTED WARM FRONT WAS ACROSS MUCH OF THE NORTHERN GULF. THE VAPOR LOOPS SHOWS A SHORT WAVE TROUGH OVER EASTERN TEXAS. DENSE FOG IS BEING REPORTED AT MANY OF THE STATIONS IN OUR AREA. && .SHORT TERM...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE TODAY THROUGH SUNDAY. THE DENSE FOG CURRENTLY OVER OUR AREA SHOULD DISSIPATE BY MID TO LATE MORNING, SO ITS DOUBTFUL THE FOG WILL SIGNIFICANTLY HINDER INSOLATION AND INSTABILITY. WE HAVE LEANED HEAVILY TOWARDS THE GFS FOR THIS FORECAST BECAUSE IT SEEMS TO HAVE A GOOD HANDLE ON THE AFOREMENTIONED WARM FRONT. THIS FEATURE WILL BE CRITICAL TODAY BECAUSE IT MAY SERVE AS A BOUNDARY FOR ENHANCED VORTICITY AS IT PROPAGATES INLAND ACROSS OUR FORECAST AREA THIS AFTERNOON. THIS SITUATION RESEMBLES WHAT HAPPENED FRIDAY MORNING, BUT THIS TIME THERE WILL BE MORE INSTABILITY AND THE THUNDERSTORMS WILL LIKELY BE SURFACE BASED (AS OPPOSED TO ELEVATED). THE COMBINATION OF ADEQUATE DEEP LAYER VERTICAL WIND SHEAR, INSTABILITY, AND SYNOPTIC SCALE LIFT (FROM WARM AIR ADVECTION AND Q-G FORCING FROM AN APPROACHING SHORT WAVE TROUGH) WILL INITIATE NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON. SOME OF THESE STORMS WILL BECOME SUPER CELLS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. AS SOME OF THESE STORMS APPROACH AND MOVE NORTH OF THE WARM FRONT THEY COULD SPAWN TORNADOES. THE STORM PREDICTION CENTER HAS JUSTIFIABLY PLACED OUR ENTIRE COUNTY WARNING AREA IN A MODERATE RISK FOR SEVERE WEATHER. AS THE WARM FRONT MOVES NORTH OF OUR AREA TONIGHT THERE MAY BE A BRIEF REPRIEVE, ESPECIALLY FOR SOUTHEAST PORTIONS OF OUR FORECAST AREA. HOWEVER, AS THE NIGHT GOES ON A SQUALL LINE WILL LIKELY DEVELOP AND MOVE EAST AHEAD OF AN APPROACHING COLD FRONT. INCREASING DEEP LAYER SHEAR, STRONG SYNOPTIC SCALE LIFT, GOOD THERMODYNAMICS, AND STRONG UPPER LEVEL DIVERGENCE INDICATE THIS SQUALL LINE WILL BE SEVERE, AND THAT STORMS THAT DEVELOP AHEAD OF THIS LINE COULD ALSO BE SEVERE. ONCE AGAIN DAMAGING WINDS, LARGE HAIL, AND TORNADOES WILL BE POSSIBLE. THE SEVERE WEATHER THREAT WONT REALLY END UNTIL EARLY SUNDAY EVENING AS THE COLD FRONT FINALLY MOVES THROUGH. MONDAY WILL BE COOLER AND DRIER. && .MARINE... WINDS AND SEAS WILL LIKELY INCREASE TO ADVISORY TONIGHT, AND STAY AT ADVISORY LEVELS THROUGH MONDAY. && .FIRE WEATHER... DRY, WINDY CONDITIONS COULD CAUSE SOME AREAS IN FLORIDA TO REACH RED FLAG CONDITIONS MONDAY. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 80 66 79 56 / 70 70 80 50 PANAMA CITY 77 67 74 54 / 70 70 80 30 DOTHAN 77 64 79 49 / 80 90 60 20 ALBANY 78 66 76 53 / 70 90 70 40 VALDOSTA 79 66 79 57 / 70 70 70 60 CROSS CITY 81 67 80 59 / 60 50 70 50 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...DENSE FOG ADVISORY UNTIL 9 AM EST (8 AM CST). GA...DENSE FOG ADVISORY UNTIL 9 AM EST (8 AM CST). FL...DENSE FOG ADVISORY UNTIL 9 AM EST (8 AM CST). && FOURNIER
Hazardous weather outlook, Mar 26, 5:30 AM EST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 530 AM EST SAT MAR 26 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-262200- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 530 AM EST SAT MAR 26 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. ...A SIGNIFICANT SEVERE WEATHER EVENT IS POSSIBLE TODAY THROUGH SUNDAY... .DAY ONE... THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY THROUGH SUNDAY. A WARM FRONT WILL MOVE SLOWLY NORTH ACROSS THE REGION TODAY. THIS FRONT WILL INTERACT WITH AN UPPER LEVEL DISTURBANCE TO INITIATE NUMEROUS SHOWERS AND THUNDERSTORMS...ESPECIALLY LATER THIS MORNING AND AFTERNOON. THERE WILL BE SUFFICIENT INSTABILITY AND VERTICAL WIND SHEAR FOR SOME OF THESE STORMS TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...OR EVEN A FEW TORNADOES. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL APPROACH THE REGION FROM THE WEST TONIGHT AND SUNDAY. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THIS FRONT...AND CONDITIONS APPEAR TO BE FAVORABLE FOR SOME OF THESE STORMS TO BE SEVERE. ONCE AGAIN DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. THE STORMS SHOULD DIMINISH SUNDAY NIGHT AS THE COLD FRONT MOVES THROUGH. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH SUNDAY. .RIP CURRENTS... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. FOURNIER
In the hours before
Special weather statement, Mar 26, 9:44 AM EST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 944 AM EST SAT MAR 26 2005 FLZ019-261513- MADISON FL- INCLUDING THE CITIES OF...MADISON 944 AM EST SAT MAR 26 2005 AT 943 AM EST(843 AM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST SOUTHWEST OF HOPEFUL MOVING NORTHEAST AT 40 MPH. THIS STORM SHOULD AFFECT THE CITY OF MADISON. AROUND 10 AM. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...UP TO DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 48-TURNAGE
Local storm report, Mar 26, 9:48 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
948 AM EST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM HAIL MOSELEY HALL 30.35N 83.58W
03/26/2005 0.88 INCH MADISON FL TRAINED SPOTTER
&&
TJTThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:43 AM EST | Severe Thunderstorm Warning | TAE | Taylor | 32 min |
| Mar 26, 9:15 AM EST | Severe Thunderstorm Warning | TAE | Madison, Taylor | 30 min |
| Mar 26, 10:10 AM EST | Severe Thunderstorm Warning | TAE | Madison | 35 min |
| Mar 26, 2:35 PM EST | Severe Thunderstorm Warning | TAE | Gulf | 40 min |
| Mar 26, 6:45 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 30 min |
| Mar 26, 6:47 PM EST | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.